Yes I have been really tired like I mentioned..but when I told my dr this, he said he has marathon runners who take it..Everything I have researched notes that fatigue is quite common...I really need help I tried an internal medicine and he told me to got to a family dr...Maybe I should try for a cardiologist?
My experience with beta blockers was not a good one. While they worked at keeping my BP at lower levels, I found myself physically unable to do just about anything, including sitting down on my behind and weeding! The movements of my arm required too much energy, which I suppose, I did not have. My body was constantly craving oxygen, because it was not getting enough.
This is what I did in trying to overcome my tiredness and lack of energy:
I never took my pills before mid-morning or later, depending on how much I wanted to accomplish on that day.
During my drug-free time, with my BP being uncomfortably and perhaps dangerously high, I would go for my walk, shower, eat & do what I considered an ESSENTIAL task. Shopping, household stuff - just one thing a day, maybe vacuuming with frequent stops, doctor's appointment, or laundry, or dusting...)
With this accomplished, I would then take my pills. Afterwards, I was unable to do anything requiring any energy output for the rest of the day.
I would go for my evening walk, always more difficult then the one in the morning, and stop frequently because of my breathing difficulties. I was on a high dose, so perhaps lower doses of BBs do not affect people as severely.
Last edited by flowergirl2day; 07-13-2007 at 09:18 AM.
With so many adverse side effects... why would a Doctor even prescribe Beta-Blockers... and with such easy access to research and personal experiences of others via the internet... why would anyone ever take Beta-Blockers given how nasty they are...?
Well I tried a diuretic and it wasn't effective..My beta blocker is very affordable and the ace inhibitor made me cough..so what to do..throw in the fact that my dr. said im nuts and beta blockers dont cause fatigue-and at the time I trusted this man..no more!
They are also potent anti-angina medications...in fact, that is what they were originally DESIGNED for. But it wasn't long before they were being pushed for one of their side-effects, lowering BP.
The person for whom beta-blockers are ideal is a person who is hypertensive, tachycardic, with angina, migraine and stage fright ...THEN there is no better drug...the fatigue is a small price to pay, !
For JUST high BP, they are like using a howitzer to swat a fly.
Yeah, my Doctor put me on Toprol-XL a couple days ago to supplement the ACE I had been taking for 16 years. I took one dosage... did some research... and decided this is a medication that would not be taking again... unless as you said, if I need to treat 5 illnesses with one pill.
One last freaky thing... this med gave me bright green stools... kind of freaked me out...
Your Doctor's reasoning that because "marathon runners" can tollerate this med means you should be able to also, doesn't make sense. That would be like him saying, "Hey... Venutre can take 3000 mg Niaspan, so no reason you can't tollerate that medication"...
Sounds like you need another Doctor... one that is willing to listen to your concerns and discuss your health together. I know all the Doctors I see and talk to take time with me.
Honestly... there are other meds out there. I love the ACE inhibitors... and yes, they can cause a cough, but it wasn't a big deal to me... and after being on it, the cough went away.
I have been on 50 mg of Toprol XL for about 3 months. My blood pressure has been REALLY good. I used to have high stress days when the BP would spike but now it stays pretty consistent regardless of the stress. The one thing I have noticed is that my pulse rate has dropped to the low 60's. It used to run 78-84. I do get winded fairly easily and I have also gained 8-10 pounds without changing my diet.
I wonder if I could try 25 mg and monitor my BP. Would this help relieve the symtoms I am having? Do I need to talk to the Dr. first? Opinions?
My mother was taking Toprol & Lotrel for over a year to control her blood pressure. She was extremely fatigued for the same amount of time and we never knew why (she is a breast cancer survivor and we thought maybe it had to do with that). If she had a day where she did anything (shopping, etc), the next day she'd be laid up in bed.
After talking to a friend who experienced the same on a beta blocker, I did some research and saw all the horrible side effects. She asked her doctor to be weaned off the Toprol. The Lotrel is now maintaining her blood pressure on its own. She is sooooo much better now, getting her energy back. A completely different person.